Alert archive / California / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 30, NWS San Diego, CA

September 10, 2012Orange County, Riverside County, California

NWS San Diego, CA issued this severe thunderstorm warning at Sep 10, 2012, 2:33 PM PDT for Orange County, Riverside County, California. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Sep 10, 2012, 2:33 PM PDT (21:33 UTC)
Expired
Sep 10, 2012, 3:23 PM PDT
In force
50 min
Issued by
NWS San Diego, CA
Area
Storm-based polygon

Counties Orange County, CA, Riverside County, CA

The radar

The Santa Ana Mts radar (KSOX), 30 km from the middle of the area, began a volume at 21:35 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 9.6 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2012-09-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 642 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2012-09-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -37 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
642 J/kg
Mixed-layer CIN
-197 J/kg
Mixed-layer LCL
930 m above ground
0-6 km bulk shear
19 kt
0-1 km storm-relative helicity
-37 m²/s²
0-3 km storm-relative helicity
20 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

287 
WUUS56 KSGX 102133
SVRSGX
CAC059-065-102230-
/O.NEW.KSGX.SV.W.0030.120910T2133Z-120910T2230Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
233 PM PDT MON SEP 10 2012

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WEST CENTRAL RIVERSIDE COUNTY IN SOUTHERN CALIFORNIA...
  EAST CENTRAL ORANGE COUNTY IN SOUTHWEST CALIFORNIA...

* UNTIL 330 PM PDT

* AT 224 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A 
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 
60 MPH. THIS STORM WAS LOCATED 2 MILES NORTH OF LAKE ELSINORE. 
ANOTHER STRONG STORM WAS OVER THE EASTERN SLOPES OF THE ORANGE 
COUNTY MOUNTAINS. A BRIEF TORNADO IS POSSIBLE WITH THIS STORM. 

* THE SEVERE THUNDERSTORM WILL IMPACT LAKE ELSINORE...INTERSTATE 
15...AND THE ORANGE COUNTY MOUNTAINS THROUGH 230 PM. 
  

&&

LAT...LON 3352 11736 3381 11761 3388 11734 3360 11717
TIME...MOT...LOC 2130Z 090DEG 11KT 3369 11745

$$

MOEDE
2 follow-up statements
736 
WWUS56 KSGX 102201
SVSSGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
301 PM PDT MON SEP 10 2012

CAC059-065-102230-
/O.CON.KSGX.SV.W.0030.000000T0000Z-120910T2230Z/
RIVERSIDE CA-ORANGE CA-
301 PM PDT MON SEP 10 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM PDT
FOR EAST CENTRAL ORANGE AND WEST CENTRAL RIVERSIDE COUNTIES...

AT 255 PM PDT...DOPPLER RADAR CONTINUED TO INDICATE A SEVERE 
THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 
MPH. A BRIEF TORNADO IS POSSIBLE WITH THIS STORM.

THIS STORM WAS LOCATED 3 MILES WEST OF LAKE ELSINORE AND WAS MOVING 
WEST AT 10 MPH ALONG HIGHWAY 74 THROUGH THE ORANGE COUNTY MOUNTAINS. 
IF THIS STORM HOLDS TOGETHER AS IT MOVES ACROSS THE MOUNTAINS...IT 
MAY IMPACT PORTOLA HILLS AND MISSION VIEJO. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

&&

LAT...LON 3352 11736 3381 11761 3388 11734 3360 11717
TIME...MOT...LOC 2157Z 090DEG 11KT 3369 11755

$$

MOEDE
965 
WWUS56 KSGX 102223
SVSSGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
323 PM PDT MON SEP 10 2012

CAC059-065-102229-
/O.CAN.KSGX.SV.W.0030.000000T0000Z-120910T2230Z/
RIVERSIDE CA-ORANGE CA-
323 PM PDT MON SEP 10 2012

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL ORANGE AND WEST
CENTRAL RIVERSIDE COUNTIES IS CANCELLED...

THE STORM WAS MOVING WEST OF THE ORANGE COUNTY MOUNTAINS AND INTO 
SOUTHERN ORANGE COUNTY. IT HAD WEAKENED SLIGHTLY IN THE PAST 10 
MINUTES. 

LAT...LON 3352 11736 3381 11761 3388 11734 3360 11717
TIME...MOT...LOC 2219Z 090DEG 11KT 3369 11763

$$

MOEDE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 10, 1:43 PM PDT, 50 minutes earlier.

Area forecast discussion, Sep 10, 1:43 PM PDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
143 PM PDT MON SEP 10 2012

.SYNOPSIS...
AN UPPER LEVEL LOW OVER NORTHERN BAJA WILL MOVE NORTHEASTWARD INTO
ARIZONA TONIGHT AND TUESDAY. PLENTIFUL MOISTURE FROM THE LOW AND
DAY-TIME HEATING WILL CONTINUE TO BRING SCATTERED SHOWERS AND
THUNDERSTORMS OVER THE MOUNTAINS...DESERTS AND VALLEYS THROUGH THIS
EVENING. PRECIPITATION CHANCES WILL DECREASE OVERNIGHT
TONIGHT...WITH JUST SOME LIGHT SHOWERS AND A THUNDERSTORM OR TWO
POSSIBLE OVER AND EAST OF THE MOUNTAINS. THERE MAY STILL BE ENOUGH
LEFT-OVER MOISTURE TO SUPPORT A CHANCE OF THUNDERSTORMS FOR THE
MOUNTAINS AND DESERTS TUESDAY AFTERNOON. WARMING WITH NIGHT AND
MORNING LOW CLOUDS AND FOG OVER THE COASTAL AND WESTERN VALLEY AREAS
FOR WEDNESDAY THROUGH FRIDAY AS HIGH PRESSURE BUILDS ALOFT.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

RADAR INDICATES SCATTERED THUNDERSTORMS AND SHOWERS OVER THE
MOUNTAINS...VALLEYS AND SAN DIEGO DESERTS THIS AFTERNOON. THERE WAS
A REPORT OF FLASH FLOODING IN THE FOREST FALLS AREA FROM A
PERSISTENT THUNDERSTORM OVER THE SAN GORGONIO AND ONYX PEAK AREA.
THIS ACTIVE THUNDERSTORM DAY IS RESULTING FROM A MOISTURE RICH AND
UNSTABLE ATMOSPHERE. THE 12Z SOUNDING FROM MIRAMAR SHOWED 1.95
INCHES OF PRECIPITABLE WATER...SURFACE BASED CAPE OF 1934 J/KG AND A
LIFTED INDEX OF -4.0. A CONVERGENCE BOUNDARY HAS SET-UP IN THE
VALLEYS...WHICH IS WHY THERE ARE MANY THUNDERSTORMS IN THOSE AREAS
AS WELL AS THE MOUNTAINS AND DESERTS. THE ELSINORE CONVERGENCE ZONE
LOOKS PRIME TO GO OFF AT ANY TIME. A FLASH FLOOD WATCH REMAINS IN
EFFECT UNTIL MIDNIGHT FOR THE VALLEYS...MOUNTAINS AND DESERTS.
ALSO...SOME THUNDERSTORMS WILL PRODUCE STRONG WIND GUSTS...AND
POSSIBLY SOME SEVERE WIND GUSTS.

AN UPPER LEVEL LOW...WHICH IS WHAT IS BRINGING THE HIGH AMOUNTS OF
MOISTURE TO OUR AREA...IS STARTING TO SLOWLY MOVE EAST OVER NORTHERN
BAJA ACCORDING TO WATER VAPOR SATELLITE. AS THE LOW CONTINUES TO
MOVE EAST DUE TO A BROAD TROUGH MOVING IN ALONG THE WEST
COAST...ELEVATED NOCTURNAL CONVECTION CHANCES FOR TONIGHT WILL FOCUS
MAINLY OVER THE EASTERN PORTIONS OF THE AREA. IT WILL PROBABLY JUST
BE MAINLY ISOLATED LIGHT SHOWERS WITH A POSSIBLE EMBEDDED
THUNDERSTORM OR TWO. OUR LOCAL WRF DOES NIGHT AND MORNING MARINE
LAYER STRATUS RETURNING TO THE COAST TONIGHT...ALTHOUGH IT MAY BE
SOMEWHAT PATCHY.

FOR TUESDAY...THE LOW WILL MOVE INTO ARIZONA...AND SO CHANCES OF ANY
MORE DYNAMIC FORCING FOR ELEVATED CONVECTION WILL BE GREATLY
REDUCED. HOWEVER...MODELS INDICATE THAT THERE MAY BE ENOUGH
LEFT-OVER MOISTURE FOR AFTERNOON/EARLY EVENING THUNDERSTORMS OVER
THE MOUNTAINS AND DESERTS. WITH INCREASING ONSHORE FLOW AND DRY
ZONAL FLOW ALOFT...MARINE LAYER STRATUS SHOULD BE MORE WIDESPREAD
TUESDAY NIGHT AND PUSH INTO THE CENTRAL VALLEYS.

A WARMING TREND WILL BEGIN WEDNESDAY AND CONTINUE THROUGH FRIDAY AS
AN UPPER LEVEL RIDGE BUILDS OVER SOUTHERN CALIFORNIA. THE RIDGE
SHOULD HELP TO SUPPRESS THE MARINE LAYER A LITTLE...RESULTING IN
NIGHT AND MORNING STRATUS OVER THE COAST AND WESTERN VALLEYS.
MID-TO-UPPER LEVEL MOISTURE WILL BE SOMEWHAT LOW...SO EXPECTING ONLY
SOME AFTERNOON CUMULUS/TOWERING CUMULUS OVER THE MOUNTAINS DURING
THAT TIME.

BY SATURDAY...THE RIDGE ALOFT STARTS TO WEAKEN AS ANOTHER TROUGH
MOVES IN OVER THE PACIFIC NORTHWEST. THE TROUGH WILL BRING DRIER
NORTHWEST WINDS ALOFT...RESULTING IN A COOLING TREND FOR THE WEEKEND
AND NIGHT AND MORNING STRATUS LIKELY MOVING DEEPER INTO THE VALLEYS.

&&

.AVIATION...
102000Z...COASTAL AREAS...LOW CLOUDS AND FOG WILL LIKELY RETURN TO
THE COASTAL AREAS AFT 09Z TUE WITH BASES AROUND 900 FT MSL AND TOPS
AROUND 1300 FT MSL...KSAN AND KCRQ COULD BE AFFECTED BETWEEN 11Z AND
16Z TUE. OTHERWISE SCT-BKN CLOUDS LAYERED FROM 7000 FT TO 25000 FT.

TIL 03Z TUE...SCT TSTMS MAINLY OVER THE MTNS...DESERTS AND PORTIONS
OF THE INLAND VALLEYS.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE APPLE AND
     LUCERNE VALLEYS...COACHELLA VALLEY...RIVERSIDE COUNTY
     MOUNTAINS...SAN BERNARDINO COUNTY MOUNTAINS...SAN BERNARDINO
     AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE...SAN DIEGO
     COUNTY DESERTS...SAN DIEGO COUNTY MOUNTAINS...SAN DIEGO COUNTY
     VALLEYS.

PZ...NONE.

&&

PUBLIC...HARRISON
AVIATION/MARINE...PG
Hazardous weather outlook, Sep 10, 1:23 PM PDT, 1 hour 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
123 PM PDT MON SEP 10 2012

CAZ042-043-057-PZZ750-775-111130-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
COASTAL WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER AND OUT
30 NM-
WATERS FROM SAN MATEO POINT TO THE MEXICAN BORDER EXTENDING 30 TO
60 NM OUT INCLUDING SAN CLEMENTE ISLAND-
123 PM PDT MON SEP 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO SIGNIFICANT WEATHER IS EXPECTED.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO SIGNIFICANT WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS REQUESTED.

CAZ048-050-055-056-058-060>062-111130-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
123 PM PDT MON SEP 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLENTIFUL MOISTURE FROM AN UPPER LOW AND DAY-TIME HEATING WILL
CONTINUE TO BRING SCATTERED THUNDERSTORMS AND HEAVY SHOWERS
THROUGH THIS EVENING WITH HEAVY RAINFALL AND ISOLATED SEVERE WIND
GUSTS POSSIBLE. THE FLASH FLOOD POTENTIAL INDEX IS
HIGH...THUNDERSTORMS WITH AREAS OF HEAVY RAIN ARE EXPECTED AND
THE THREAT OF FLASH FLOODING IS SIGNIFICANT.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

RESIDUAL MONSOONAL MOISTURE WILL BRING A CHANCE FOR THUNDERSTORMS
AND HEAVY SHOWERS OVER THE MOUNTAINS AND DESERTS TUESDAY
AFTERNOON AND EARLY EVENING. THE FLASH FLOOD POTENTIAL INDEX FOR
TUESDAY IS MODERATE. THUNDERSTORMS ARE EXPECTED TO DEVELOP AND
ISOLATED FLASH FLOODING IS POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SKYWARN WEATHER ACTIVATION IS REQUESTED.

HARRISON

In the hours before

Local storm report, Sep 10, 9:23 AM PDT, 5 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE SAN DIEGO CA
923 AM PDT MON SEP 10 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0220 PM     TORNADO          1 W PERRIS              33.79N 117.24W
09/09/2012                   RIVERSIDE          CA   TRAINED SPOTTER

            LANDSPOUT OBSERVED AT 230 PM PDT NEAR PERRIS. REPORTED TO
            THE NWS BY RIV187. RECIEVED PHOTOS AND RECORDED VIDEOS.

0300 PM     TSTM WND DMG     LAKE ELSINORE           33.67N 117.32W
09/09/2012                   RIVERSIDE          CA   NWS EMPLOYEE

            2 TO 3 INCH THICK TREE LIMBS DOWN FROM THUNDERSTORMS IN
            LAKE ELSINORE AROUND 3 PM PDT.

0300 PM     FLOOD            LAKE ELSINORE           33.67N 117.32W
09/09/2012                   RIVERSIDE          CA   NWS EMPLOYEE

            3 TO 5 INCHES OF WATER FLOWING ACROSS INTERSECTION OF
            HIGHWAY 74 AND LINCOLN.

0508 PM     TSTM WND DMG     7 NNW VALLEY CENTER     33.31N 117.06W
09/09/2012                   SAN DIEGO          CA   LAW ENFORCEMENT

            OAK TREE BLOWN DOWN ACROSS LILAC ROAD NEAR INTERSECTION
            WITH SAN LUIS REY DRIVE. NEWSPAPER REPORT OF ADDITIONAL
            TREES BLOWN DOWN ACROSS LILAC ROAD NEAR INTERSECTION WITH
            COUSER CANYON ROAD - APPROX. 5 MILES NW OF VALLEY CENTER.
            TIME OF THIS SECOND OCCURENCE UNKNOWN.

0525 PM     TSTM WND DMG     5 ESE PAUMA VALLEY      33.29N 116.90W
09/09/2012                   SAN DIEGO          CA   NWS EMPLOYEE

            NWS EMPLOYEE TOOK PHOTOS OF 3 LARGE PINE TREES DOWNED BY
            WIND. WEATHER SPOTTER REPORTED 40 MPH WIND AND PEA SIZE
            HAIL IN AREA. SDGE WEATHER STATION AT CUCA RANCH HAD 42
            MPH GUSTS. THIS IS 2 MILE SOUTH OF PALOMAR MOUNTAIN AND
            ALONG HIGHWAY 76.

0539 PM     HEAVY RAIN       4 ESE PAUMA VALLEY      33.28N 116.92W
09/09/2012  M1.12 INCH       SAN DIEGO          CA   MESONET

            RED GATE REPEATER MEASURED 1.12 INCHES OF RAIN BETWEEN
            1628-1739 PDT.

0552 PM     HEAVY RAIN       2 SE PAUMA VALLEY       33.29N 116.96W
09/09/2012  M0.75 INCH       SAN DIEGO          CA   MESONET

            RINCON SPRINGS MEASURED 0.75 INCHES OF RAIN BETWEEN
            1635-1752 PDT.

0606 PM     HEAVY RAIN       4 SE PAUMA VALLEY       33.26N 116.93W
09/09/2012  M1.01 INCH       SAN DIEGO          CA   MESONET

            SAN LUIS REY GAGE AT OASIS MEASURED 1.01 INCHES OF RAIN
            BETWEEN 1703-1806 PDT.

0813 PM     TSTM WND DMG     2 W MECCA               33.58N 116.11W
09/09/2012                   RIVERSIDE          CA   LAW ENFORCEMENT

            PALM TREE DOWN ON ROAD REPORTED BY CHP.

0822 PM     DUST STORM       BORREGO SPRINGS         33.24N 116.35W
09/09/2012                   SAN DIEGO          CA   STORM CHASER

            SPOTTER SDG956 MEASURED PEAK WIND GUSTS 53 MPH. VISIBILTY
            DROPPED AT 2008 PDT. POWER KNOCKED OUT. RAIN BEGAN AT
            2114 PDT.

0823 PM     TSTM WND DMG     BORREGO SPRINGS         33.24N 116.35W
09/09/2012                   SAN DIEGO          CA   LAW ENFORCEMENT

            3300 BORREGO VALLEY ROAD. POWER POLE DOWN...WIRES AT CAR
            LEVEL.

0825 PM     DUST STORM       MECCA                   33.58N 116.07W
09/09/2012                   RIVERSIDE          CA   DEPT OF HIGHWAYS

            STRONG WINDS AND LOW VIS FORCED SEVERAL VEHICLES TO PULL
            OVER ON HIGHWAY 86. WIND GUSTS AT THERMAL REACHED 49 MPH
            WITH A VIS OF 3/4 MILE AT 825 PM.

0828 PM     DUST STORM       5 SSW INDIO             33.66N 116.27W
09/09/2012                   RIVERSIDE          CA   TRAINED SPOTTER

            REPORTED FROM NWS SPOTTER RIV331. STRONG OUTFLOW
            WINDS...BLOWING DUST...HEAVY RAIN FROM THUNDERSTORMS
            STARTED OCCURING NEAR LA QUINTA AT 815 PM PDT. WIND GUSTS
            TO 61 MPH MEASURED AT 828 PM AND BLOWING DUST REDUCING
            VISIBILTY TO NEAR ZERO AT TIMES.

0828 PM     DUST STORM       BORREGO SPRINGS         33.24N 116.35W
09/09/2012                   SAN DIEGO          CA   LAW ENFORCEMENT

            VISIBILITY LESS THAN 1/16 SM...300 FT

0830 PM     TSTM WND GST     2 NNE BORREGO SPRINGS   33.26N 116.35W
09/09/2012  M60.00 MPH       SAN DIEGO          CA   MESONET

            AT 830 PM PDT...BORREGO SPRINGS SDGE STATION MEASURED
            SUSTAINED 34 MPH GUSTING TO 60 MPH.

0848 PM     DUST STORM       PALM SPRINGS            33.83N 116.54W
09/09/2012                   RIVERSIDE          CA   ASOS

            PALM SPRINGS ASOS REPORTED VISIBILITY 1/4 TO 1/2 MILE AND
            WINDS SOUTHEAST GUSTING TO 41 KT/47 MPH BETWEEN 2048-2153
            PDT.

0848 PM     DUST STORM       COACHELLA               33.68N 116.15W
09/09/2012                   RIVERSIDE          CA   ASOS

            THERMAL ASOS REPORTED VISIBILITY BETWEEN 3/4 SM AND 3 SM
            AND WIND GUSTING TO 43 KT/49 MPH BETWEEN 2016-2044 PDT.

0858 PM     DUST STORM       5 SW CATHEDRAL CITY     33.78N 116.52W
09/09/2012                   RIVERSIDE          CA   PUBLIC

            SPOTTER RIV230 REPORTED VISIBILITY 1/8 SM. WIND GUSTING
            36 MPH.

0903 PM     DUST STORM       JULIAN                  33.07N 116.59W
09/09/2012                   SAN DIEGO          CA   PUBLIC

            LOTS OF DUST IN THE AIR. WIND GUSTS ESTD. 25 MPH

1020 PM     HEAVY RAIN       2 SSE FOREST FALLS      34.06N 116.90W
09/09/2012  M0.79 INCH       SAN BERNARDINO     CA   MESONET

            YUCAIPA RIDGE - 30 MINUTE RAINFALL BETWEEN 2150-2220 PDT
            0.79 INCHES

1022 PM     HEAVY RAIN       3 ESE VALLE VISTA       33.74N 116.84W
09/09/2012  M0.66 INCH       RIVERSIDE          CA   MESONET

            CRANSTON RAWS - ONE HOUR RAINFALL BETWEEN 2123-2222 PDT
            0.66 INCHES

1044 PM     FLOOD            2 SE SAN JACINTO        33.77N 116.94W
09/09/2012                   RIVERSIDE          CA   STORM CHASER

            SPOTTER REPORTED 4 INCHES OF WATER ON MOUNTAIN AVENUE.
            RIVERSIDE COUNTY SHERIFF CLOSING ROADWAY.

1049 PM     HEAVY RAIN       1 SSE VALLE VISTA       33.74N 116.89W
09/09/2012  M0.81 INCH       RIVERSIDE          CA   MESONET

            HEMET - VALLE VISTA - ONE HOUR RAINFALL 2149-2249 PDT
            0.81 INCHES

1101 PM     HEAVY RAIN       5 SSW CABAZON           33.84N 116.81W
09/09/2012  M0.62 INCH       RIVERSIDE          CA   MESONET

            VISTA GRANDE - TWO HOUR RAINFALL BETWEEN 2101-2301 PDT
            0.62 INCHES

&&

JTHOMAS

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 9, 5:23 PM PDTSevere Thunderstorm WarningSGXSan Diego45 min
Sep 9, 5:30 PM PDTFlash Flood WarningSGXSan Diego104 min
Sep 9, 7:01 PM PDTFlash Flood WatchSGXRiverside, San Bernardino, San Diego23 hr
Sep 9, 7:26 PM PDTBlowing Dust AdvisorySGXRiverside, San Diego3 hr
Sep 10, 12:21 PM PDTAreal Flood AdvisorySGXRiverside, San Bernardino119 min
Sep 10, 1:17 PM PDTSevere Thunderstorm WarningSGXRiverside49 min
Sep 10, 1:29 PM PDTFlash Flood WarningSGXSan Bernardino3 hr
Sep 10, 2:00 PM PDTAreal Flood AdvisorySGXSan Bernardino3 hr
Sep 10, 2:42 PM PDTFlash Flood WarningSGXSan Diego93 min
Sep 10, 2:59 PM PDTFlash Flood WarningSGXSan Bernardino2 hr
Sep 10, 3:07 PM PDTSpecial Weather StatementSGXOrange53 min
Sep 10, 4:34 PM PDTAreal Flood AdvisorySGXSan Bernardino116 min

Nearby

Severe Thunderstorm Warnings in California, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.